Alert archive / Oklahoma / River Flood Advisories in 2021

River Flood Advisory 29, NWS Norman, OK

May 25, 2021Bryan County, Oklahoma

NWS Norman, OK issued this river flood advisory at May 25, 2021, 10:39 AM CDT for Bryan County, Oklahoma. It was in force for 80 min.

The area

The outline as issued.

The facts

Issued
May 25, 2021, 10:39 AM CDT (15:39 UTC)
Expired
May 25, 2021, 11:59 AM CDT
In force
80 min
Issued by
NWS Norman, OK
Area
Storm-based polygon

County Bryan County, OK

The radar

The Norman radar (KTLX), 180 km from the middle of the area, began a volume at 15:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Blue River (OK) near Blue (BLUO2).

Action stage
26 ft
Minor stage
28 ft
Moderate stage
31 ft
Major stage
43 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 07332500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

305 
WGUS84 KOUN 251539
FLSOUN

Flood Advisory
National Weather Service Norman OK
1039 AM CDT Tue May 25 2021

...The National Weather Service in Norman has issued a Flood 
Advisory for the following rivers in Oklahoma...

  Blue River near Blue affecting Bryan County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Additional information is available at www.weather.gov.


OKC013-260345-
/O.NEW.KOUN.FL.Y.0029.210525T1539Z-210527T0600Z/
/BLUO2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
1039 AM CDT Tue May 25 2021

The National Weather Service in Norman has issued a

* Flood Advisory for
  the Blue River near Blue.
* From this morning to late Wednesday night.
* At 9:30 AM CDT Tuesday the stage was 18.2 feet.
* Action stage is 26.0 feet.
* Flood stage is 28.0 feet.
* Forecast...The Blue River is expected to rise to a crest of 27.5 
  feet tomorrow morning.
* Impact...At 27.0 feet, The river remains largely within its 
  banks... throughout Bryan County. Inflows from local streams could 
  cause minor overflows to reach very low fields for a short while. 
  Only farmlands are affected.


&&

LAT...LON 3404 9636 3408 9634 3395 9609 3389 9596
      3386 9607 3397 9626

$$

11
1 follow-up statement
048 
WGUS84 KOUN 251659 RRA
FLSOUN

Flood Advisory
National Weather Service Norman OK
1159 AM CDT Tue May 25 2021

...The Flood Advisory is replaced with a River Flood Warning for the 
following rivers in Oklahoma...

  Blue River near Blue affecting Bryan County.

OKC013-251800-
/O.CAN.KOUN.FL.Y.0029.000000T0000Z-210525T1659Z/
/BLUO2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
1159 AM CDT Tue May 25 2021

...The Flood Advisory for the Blue River near Blue has been 
replaced...

The Flood Advisory is replaced by a river flood warning for
  the Blue River near Blue.
* At 10:30 AM CDT Tuesday the stage was 20.1 feet.
* Flood stage is 28.0 feet.
* Forecast...The Blue River is expected to rise above flood stage 
  this evening to a crest of 29.0 feet just after midnight tonight. 
  It will then fall below flood stage late tonight.


&&

LAT...LON 3404 9636 3408 9634 3395 9609 3389 9596
      3386 9607 3397 9626

$$

Ware

What forecasters said that day

The local office's own words before this river flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this river flood advisory went out at May 25, 6:34 AM CDT, 4 hours 5 minutes earlier.

Area forecast discussion, May 25, 6:34 AM CDT, 4 hours 5 minutes before
Area Forecast Discussion
National Weather Service Norman OK
634 AM CDT Tue May 25 2021

...New AVIATION...

.SHORT TERM...
(Today and tonight)
Issued at 257 AM CDT Tue May 25 2021

Showers and thunderstorms over southeastern Oklahoma are ahead of
a weak upper wave over north central TX this morning. Other
showers may form with this feature over south central and
southeastern OK through the morning. With the synoptic pattern
changing and a return of weak westerlies, the dry line is expected
to mix into northwestern OK later this afternoon. Strong heating
is expected in mostly sunny conditions behind the dry line and
thunderstorms will form in the moderately large CAPE region. Some
of these are expected to move into western OK by evening and be
severe. They are should diminish several hours after sunset as
they move east.

&&

.LONG TERM...
(Wednesday through Monday)
Issued at 231 AM CDT Tue May 25 2021

After a long period of rainy weather, stuck under a plume of
moisture between high and low mid level pressure systems, the
synoptic pattern is finally becoming more progressive. Still lots of
rain, but with a little more kick (Thursday in particular is showing
potential for severe storms).

Wednesday - Showers and storms associated with a shortwave moving
through the area may linger into Wednesday east of I-35. While
abundant moisture and modest instability should support thunder,
severe weather is not expected.

Models hint at dryline development in Kansas and the panhandles
again Wednesday afternoon. These storms will have the potential to
push into western parts of the forecast area before weakening
Wednesday night. A few storms could still be strong to marginally
severe as they cross the border.

Thursday - A shortwave trough will make its way across the Great
Plains Thursday evening as a cold front enters northwest Oklahoma.
Abundant moisture and adequate instability will still be in place
ahead of this boundary, setting us up with a recipe for severe
weather (with hail and wind as the main hazards) late on Thursday.

Friday and Saturday - The aforementioned front is projected to stall
around or south of the Red River (though confidence in placement is
low due to potential effects of aforementioned convection). Rain
chances Friday into the early weekend will be concentrated in the
vicinity of this front, especially as another shortwave makes its
way across the state.

Some subtle ridging early next week may provide a brief reduction in
PoPs before another trough moves in causing rain chances to
increase. NBM does seem on the aggressive side with PoPs this far
out, however, cluster analysis does suggest a fairly narrow ensemble
envelope keying in on that deep trough.

Day

&&

.AVIATION...
(12Z TAFS)
Issued at 522 AM CDT Tue May 25 2021

MVFR conditions are expected much of the morning before ceilings
lift at most TAF sites. Thunderstorms are expected to enter
western Oklahoma this evening and affect TAF sites as far as
central Oklahoma by late evening.

&&

.UPPER AIR...
Issued at 236 PM CDT Mon May 24 2021

No upper air flights are planned at this time.

&&

.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK  82  66  85  70 /  40  50  20  10
Hobart OK         85  64  89  68 /  30  30  10  20
Wichita Falls TX  85  68  88  71 /  50  30  10  10
Gage OK           88  61  89  67 /  20  50  10  20
Ponca City OK     82  64  86  69 /  40  60  20  20
Durant OK         81  69  84  71 /  80  30  30   0

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...None.
TX...None.
&&

SHORT TERM...09
LONG TERM....14
AVIATION...09
Hazardous weather outlook, May 25, 4:05 AM CDT, 6 hours 34 minutes before
Hazardous Weather Outlook
National Weather Service Norman OK
405 AM CDT Tue May 25 2021

OKZ004>048-050>052-TXZ083>090-260915-
Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield-
Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne-
Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain-
Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson-
Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton-
Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman-
Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay-
405 AM CDT Tue May 25 2021

This hazardous weather outlook is for portions of northern...
western...central...and southern Oklahoma...and western north
Texas.

.DAY ONE...Today and Tonight...

.Thunderstorms...
There is a slight risk of severe thunderstorms across much of
western Oklahoma and parts of western north Texas this evening.
Storms are expected to develop along a dryline in the panhandles
up into Kansas late this afternoon, then make their way eastward
into Oklahoma and western north Texas this evening. Main hazards
will be hail to the size of golfballs and winds up to 70 mph.
Most likely time for severe storms will be between 6pm and 2am.

.SPOTTER AND EMERGENCY MANAGEMENT STATEMENT...

Storm spotter groups and emergency management personnel across
western Oklahoma and western north Texas should prepare for
severe weather operations this evening.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday...

.Thunderstorms...
Most days will see a chance for thunderstorms this week with
Thursday having the greatest chance for severe weather.

There is a slight risk for severe thunderstorms in far northwest
Oklahoma Wednesday evening.

There is an enhanced risk for severe thunderstorms Thursday
evening and overnight across most of Oklahoma with a slight risk
extending into western north Texas.

Get graphics and more details at weather.gov/norman...and follow
our weather forecast office on Twitter and Facebook.

In the hours before

Local storm report, May 25, 9:07 AM CDT, 1 hour 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
907 AM CDT TUE MAY 25 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0730 AM     HEAVY RAIN       FILLMORE                34.27N 96.49W
05/25/2021  M4.84 INCH       JOHNSTON           OK   CO-OP OBSERVER

            FLOODING IN LOW LYING AREAS.

0830 AM     FLOOD            1 NE FILLMORE           34.29N 96.48W
05/25/2021                   JOHNSTON           OK   EMERGENCY MNGR

            TINHORN/CULVERT WASHED OUT ON TURNER LANE.

0830 AM     HEAVY RAIN       4 SE MILBURN            34.21N 96.50W
05/25/2021  M3.25 INCH       JOHNSTON           OK   EMERGENCY MNGR

0830 AM     HEAVY RAIN       6 NNW CENTRAHOMA        34.69N 96.39W
05/25/2021  M3.10 INCH       COAL               OK   EMERGENCY MNGR

0840 AM     HEAVY RAIN       2 NE STONEWALL          34.65N 96.51W
05/25/2021  E2.50 INCH       COAL               OK   EMERGENCY MNGR

0800 AM     HEAVY RAIN       COLBERT                 33.86N 96.50W
05/25/2021  M2.97 INCH       BRYAN              OK   AMATEUR RADIO

&&
Local storm report, May 25, 10:25 AM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1025 AM CDT TUE MAY 25 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0900 AM     HEAVY RAIN       2 N MILBURN             34.26N 96.55W
05/25/2021  M4.50 INCH       JOHNSTON           OK   EMERGENCY MNGR

1000 AM     FLOOD            1 WNW MILBURN           34.25N 96.57W
05/25/2021                   JOHNSTON           OK   EMERGENCY MNGR

            CULVERTS WASHED OUT.

&&

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 25, 12:00 AM CDTSpecial Weather StatementOUNJackson30 min
May 25, 7:42 AM CDTAreal Flood WarningOUNAtoka, Bryan, Coal, Johnston, Marshall, Pontotoc16 hr
May 25, 8:15 AM CDTRiver Flood WarningOUNAtoka4 days
May 25, 11:59 AM CDTRiver Flood WarningOUNBryan8 hr
May 25, 1:17 PM CDTSpecial Weather StatementOUNCleveland28 min
May 25, 1:31 PM CDTSpecial Weather StatementOUNCotton44 min
May 25, 2:22 PM CDTSpecial Weather StatementOUNJefferson38 min
May 25, 3:02 PM CDTSpecial Weather StatementOUNJefferson43 min

Nearby

River Flood Advisories in Oklahoma, 2021Every river flood advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.